MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box, within plastic wrap, within an opened axium prime implant coil inner pouch, and within a dispenser coil.Damage location details: the axium prime implant coil was returned within the introducer sheath, which was applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The pushwire was found to be bent at 11.7cm and bent at 78.4cm from the proximal end.The axium prime implant coil was found to be broken off within the introducer sheath.The implant coil was found to be stretched and damaged.In addition, the polypropylene filament was found to be broken off the detach element.The axium prime implant coil was unable to advance out of the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was unable to be measured due to the damaged condition.The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed, and the root cause could not be determined.The axium prime implant coil was returned broken with the pushwire bent.The cause for the implant coil to break off was unable to be determined.Advancing the implant coil against resistance could lead to possible damage; therefore, it is possible the damage was caused during preparation.It was reported that ¿a continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration¿.Possible causes for resistance are, but are not limited to, damaged implant coil, damage during preparation, overtightening of rhv, and improper hubbing technique.The patient outcome was reported as alive with no injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of an unruptured, saccular aneurysm located in the anterior cerebral artery, there was an issue with the axium prime bare hx 3mm x 8cm extra coil, which experienced resistance and became stuck in the sheath.The aneurysm had a maximum diameter of 4 millimeters and a neck diameter of 2.5 millimeters, with normal blood flow and moderate vessel tortuosity.Images were available for review.A backup unit was used to address the issue.The patient outcome was reported as alive with no injury.Additional information received that it cannot be concluded what caused the second coil to be stuck in the sleeve.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration as the second coil did not come out of the sleeve at all.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21903538
Report Number9617601-2025-00419
Device Sequence Number8713539
Product Code KRD
UDI-Device Identifier00763000313975
UDI-Public00763000313975
Combination Product (Y/N)N
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number227937235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale